Alert archive / New Mexico / High Wind Warnings in 2026
High Wind Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 8, 2026, 10:23 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Jan 8, 2026, 11:00 PM MST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2026, 10:23 AM MST (17:23 UTC)
- In effect from
- Jan 8, 2026, 11:00 PM MST
- Expired
- Jan 10, 2026, 5:00 AM MST
- In force
- 30 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWUS74 KMAF 081723 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1023 AM MST Thu Jan 8 2026 NMZ027-TXZ270-271-091000- /O.NEW.KMAF.HW.W.0004.260109T0600Z-260109T1900Z/ /O.CON.KMAF.HW.W.0003.000000T0000Z-260109T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1023 AM MST Thu Jan 8 2026 /1123 AM CST Thu Jan 8 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO NOON MST /1 PM CST/ FRIDAY... * WHAT...For the first High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph. For the second High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the first High Wind Warning, until 8 PM MST /9 PM CST/ this evening. For the second High Wind Warning, from 11 PM MST /midnight CST/ this evening to noon MST /1 PM CST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Delay travel through Guadalupe Pass or find another route, if possible. && $$ NMZ028-TXZ273-277-278-090000- /O.CON.KMAF.WI.Y.0001.000000T0000Z-260109T0000Z/ Eddy County Plains-Eastern Culberson-Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Alpine, Carlsbad, Carlsbad Caverns NP, and Fort Davis 1023 AM MST Thu Jan 8 2026 /1123 AM CST Thu Jan 8 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Davis Mountains and Davis Mountains Foothills, and Eastern Culberson County. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Sprang
4 follow-up statements
277 WWUS74 KMAF 090053 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 553 PM MST Thu Jan 8 2026 NMZ027-TXZ270-271-091115- /O.CAN.KMAF.HW.W.0003.000000T0000Z-260109T0300Z/ /O.CON.KMAF.HW.W.0004.260109T0600Z-260109T1900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 553 PM MST Thu Jan 8 2026 /653 PM CST Thu Jan 8 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO NOON MST /1 PM CST/ FRIDAY... * WHAT...West winds 35 to 55 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 11 PM MST /midnight CST/ this evening to noon MST /1 PM CST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ R Hluchan
614 WWUS74 KMAF 090332 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 832 PM MST Thu Jan 8 2026 NMZ027-TXZ270-271-091315- /O.EXT.KMAF.HW.W.0004.260109T0600Z-260110T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 832 PM MST Thu Jan 8 2026 /932 PM CST Thu Jan 8 2026/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST /6 AM CST/ SATURDAY... * WHAT...Tonight and Friday, west winds 35 to 55 mph with gusts up to 70 mph expected. Friday night, northeast gap winds 40 to 60 mph with higher gusts possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 AM MST /6 AM CST/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ R Hluchan
583 WWUS74 KMAF 090902 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 202 AM MST Fri Jan 9 2026 NMZ027-TXZ270-271-101200- /O.CON.KMAF.HW.W.0004.000000T0000Z-260110T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 202 AM MST Fri Jan 9 2026 /302 AM CST Fri Jan 9 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SATURDAY... * WHAT...Today, west winds 35 to 45 mph with gusts up to 60 mph. Tonight, north to northeast winds 35 to 45 mph, mainly through Guadalupe Pass. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 AM MST /6 AM CST/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ DeBerry
593 WWUS74 KMAF 091814 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1114 AM MST Fri Jan 9 2026 NMZ027-TXZ270-271-101000- /O.CON.KMAF.HW.W.0004.000000T0000Z-260110T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1114 AM MST Fri Jan 9 2026 /1214 PM CST Fri Jan 9 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SATURDAY... * WHAT...Today, west winds 35 to 45 mph with gusts up to 60 mph. Tonight, north to northeast winds 35 to 45 mph, mainly through Guadalupe Pass. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 AM MST /6 AM CST/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ Sprang
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 8, 4:27 AM MST, 5 hours 56 minutes earlier. Its key messages:
- Updated at 502 AM CST Thu Jan 8 2026
- Breezy to windy conditions accompany a couple of cold fronts today and Friday. The highest winds are expected over the Guadalupe/Delaware mountains.
- Temperatures drop near to below normal over the weekend into early next week.
Area forecast discussion, Jan 8, 4:27 AM MST, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
527 AM CST Thu Jan 8 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 502 AM CST Thu Jan 8 2026
- Breezy to windy conditions accompany a couple of cold fronts
today and Friday. The highest winds are expected over the
Guadalupe/Delaware mountains.
- Temperatures drop near to below normal over the weekend into
early next week.
&&
.SHORT TERM...
(Today through Friday afternoon)
Issued at 226 AM CST Thu Jan 8 2026
Scattered showers and storms associated with an incoming cold front
continue to push across the region early this morning. Most, if not
all, the activity will be out of the area by around sunrise this
morning. Windy conditions will persist in the Guadalupe and Delaware
Mountains where a High Wind Warning will continue through the day
today and into this evening. A Wind Advisory is out for the
foothills and adjacent plains where blowing dust could be seen
during the day today where wind gusts up to 55 mph will be possible.
Drier and cooler air moves in behind the front keeping highs in the
60s for most with 50s across the higher terrain. Tonight sees
temperatures fall into the 40s for most with near freezing to just
below freezing temperatures across the western high elevations and
the Marfa Plateau.
Heading into Friday, another upper level system moves through and
another front will move through and bring drier and much colder air.
Highs will struggle to reach 60F east of the Davis Mountains with
50s hanging on to the west. This frontal passage will be without
precipitation, but will bring windy conditions to the area and
further wind products may be necessary. Colder temperatures expected
as detailed in the long term discussion below.
-Stickney
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 226 AM CST Thu Jan 8 2026
Friday evening, a cold front continues pushing into our region.
Breezy to windy north and northwest winds gradually calm down
through the overnight hours. By Saturday morning, temperatures
look to sit in the teens in portions of northern Lee County and
spots in and around the Davis Mountains, 20s at most locations,
and low 30s near the Rio Grande. While an upper trough begins
departing to our northeast, surface high pressure will lie over
the Rockies, allowing for persistent cold air advection Saturday.
Temperatures Saturday afternoon are forecast to reach into the
upper 40s to low 50s, then drop a few degrees colder than the
night before, into the 20s and 30s again.
Sunday, upper ridging builds across the western CONUS, while the
trough shifts further northeast of our region, dragging its
associated surface high toward the southern states. Models also show
a cutoff low developing near northwestern Mexico. With increasing
heights aloft and return flow at the surface, Sunday afternoon's
highs warm into the 50s. The aforementioned cutoff low looks to
meander toward our region Sunday night through early Tuesday, when
it should eventually join back with the general upper-level flow.
As it does so, it brings low precipitation chances to our
southern counties. With temperatures dipping near to below
freezing during the overnight hours within this time frame, this
system may bear some watching over the coming days regarding
precip types. Otherwise, highs in the 60s make a return to some
locations Monday afternoon, then become more commonplace Tuesday
afternoon. Wednesday, a weak cold front may attempt to sweep into
the region, though highs are still largely forecast to warm into
the 60s.
&&
.AVIATION...
(12Z TAFS)
Issued at 502 AM CST Thu Jan 8 2026
VFR remains at all terminals. Strong westerly winds will continue
at CNM with gusts up to 40kts possible through the morning. Gusts
between 25-35kts may be seen at all other terminals through the
day. BLDU will also be a threat, but confidence too low on timing
of dust to include in current issuance.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 40 61 29 / 0 0 0 0
Carlsbad 63 39 56 27 / 0 0 0 0
Dryden 75 44 71 35 / 0 0 0 0
Fort Stockton 69 42 62 30 / 0 0 0 0
Guadalupe Pass 51 34 45 25 / 0 0 0 0
Hobbs 64 37 54 25 / 0 0 0 0
Marfa 59 29 53 19 / 0 0 0 0
Midland Intl Airport 66 41 59 30 / 0 0 0 0
Odessa 66 41 58 30 / 0 0 0 0
Wink 65 38 57 27 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 9 PM CST /8 PM MST/ this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
Wind Advisory until 6 PM CST this evening for Davis Mountains-
Davis Mountains Foothills-Eastern Culberson.
NM...High Wind Warning until 8 PM MST this evening for Guadalupe
Mountains of Eddy County.
Wind Advisory until 5 PM MST this afternoon for Eddy County
Plains.
&&
SHORT TERM...93
LONG TERM....95
AVIATION...93The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 8:30 PM MST | Wind Advisory | MAF | Eddy | 21 hr |
Nearby
High Wind Warnings in New Mexico, 2026High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.